Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 5, 2016, 6:42 PM EDT for Bulloch County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 6:42 PM EDT (22:42 UTC)
- Expired
- Aug 5, 2016, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WWUS82 KCHS 052242
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT FRI AUG 5 2016
GAZ100-052315-
BULLOCH GA-
642 PM EDT FRI AUG 5 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY UNTIL
715 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEVILS...OR 8 MILES NORTHWEST OF PEMBROKE...
MOVING NORTHEAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BAY...NEVILS AND DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING. AVOID USING METAL
EQUIPMENT AND KEEP DISTANCE FROM OBJECTS SUCH AS IRRIGATION
SYSTEMS... POLES...FENCES AND TREES. LIVESTOCK AND OUTDOOR PETS ARE
PARTICULARLY VULNERABLE IN OPEN FIELDS AND SHOULD BE TAKEN INTO
SHELTERS IF TIME PERMITS.
&&
LAT...LON 3241 8181 3230 8152 3219 8162 3216 8176
3217 8178 3220 8181 3223 8181 3225 8184
TIME...MOT...LOC 2242Z 202DEG 8KT 3221 8174
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:09 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 5, 6:09 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Charleston SC 609 PM EDT FRI AUG 5 2016 .SYNOPSIS... The area will be situated between an inland trough and Atlantic high pressure through the weekend. An upper level low pressure system will develop along the northern Gulf coast on Monday and persist for much of the week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... An update has been issued to lower pops at the coast and reoriented the axis of highest pops across far interior Southeast Georgia into Allendale County, SC. KCLX shows a number of convective outflow boundaries moving west from earlier activity along the coast. These boundaries will remain the primary focus for shower/tstm develop through sunset and will generally cluster into the Metter-Allendale corridor over the next few hours. Locally heavy rainfall and cloud-to-ground lightning will remain the primary hazards. Expect isolated to scattered showers/tstms to redevelop over the coastal waters later this evening and overnight as low-level convergence shifts back into the Atlantic after the sea breeze circulation dissipates. Some of this activity will brush the lower South Carolina coast and pops up to 40% there look reasonable with 20-30% pops elsewhere. Lows will range from the mid 70s inland to the upper 70s/near 80 at the beaches, Downtown Charleston and around the Santee-Cooper lakes. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... A rather wet pattern is expected to persist at least through Monday. The upper levels will be rather baggy with weak flow and a continued string of weak vorticity maxima moving across the area. PW values will remain at or above 2" while the steering flow is generally less than 10 kt. Saturday and Sunday we anticipate scattered to numerous showers and thunderstorms, primarily driven by mesoscale boundaries and moderate diurnal instability. Coverage may be slightly greater on Sunday due to the inland trough strengthening and drifting toward the area during the afternoon. Torrential rainfall with localized flooding will continue to be the primary concern. On Monday the convective coverage may be greatest across southeast GA due to a developing upper low across the northern Gulf coast states providing enhanced ascent during the afternoon. Highs each day will be in the upper 80s to lower 90s with lows in the mid/upper 70s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Latest guidance indicates a mid/upper lvl low lingering over the southeastern United States, but slowly meandering westward Tuesday into Wednesday while Atlantic high pressure gradually builds toward the Southeast coast. Abundant moisture characterized by PWATs between 2.0 to 2.5 inches along with forcing associated with the mid/upper lvl feature will likely support at least chances of showers and thunderstorms through mid week along with the possibility of brief heavy rainfall and gusty winds during stronger thunderstorms. Precip activity should be slightly less in coverage as we head into late week as Atlantic high pressure continues to build westward over the area. However, chances of showers and thunderstorms will remain possible, especially inland during peak heating hours each afternoon/evening. Overall high temps should range in the upper 80s to lower 90s next week. Overnight lows will remain mild, in the mid to upper 70s. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... Mostly VFR through 18Z Saturday. Best chance of showers/thunderstorms at KCHS/KSAV will be through about 21Z at KCHS and 00Z at KSAV. Main concern will be heavy rainfall as the storms will be slow- moving and thus flight restrictions will mainly be due to reduced visibility. Additional showers and storms will be possible overnight but should mostly stay east of the terminals near the coast and offshore before transitioning back inland toward the terminals. Extended Aviation Outlook: Brief flight restrictions are possible at both CHS and SAV terminals, mainly during afternoon/evening showers and thunderstorms. Otherwise, VFR conditions will prevail. && .MARINE... Tonight: Low-level jetting to kick south/southwest winds up near 20 kt at times with some higher gusts but no Advisories anticipated. In accordance, seas will build closer to 4 feet within near shore waters and 5 feet near the Gulf Stream. There will also be an increasing risk of showers and thunderstorms toward daybreak which at the very least will produce heavy rainfall. Saturday through Tuesday: A southerly flow will persist Saturday through early next week before the flow becomes more southeast as low pressure develops along the northern Gulf coast. The best gradient looks to be Saturday afternoon as high pressure rebuilds from the east and a strong surface trough exists inland. We could see a brief window of 25 kt wind gusts over the Charleston County SC waters during the afternoon so a short Small Craft Advisory may eventually be needed. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && ST
Hazardous weather outlook, Aug 5, 3:25 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT FRI AUG 5 2016 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061315- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 325 PM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN...SHOWERS AND THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLOODING THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAIN...ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP THIS WEEKEND WILL LIKELY PRODUCE TORRENTIAL RAINFALL. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-061315- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 325 PM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 5:22 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM LIGHTNING RIDGELAND 32.48N 80.98W
08/05/2016 JASPER SC 911 CALL CENTER
*** 2 INJ *** 2 PEDESTRIANS WERE INJURED BY LIGHTNING
IN RIDGELAND. TIME WAS ESTIMATED FROM 911 CENTER REPORT
AND FROM LIGHTNING DATA.
&&
EVENT NUMBER CHS1600668
SPRSpecial weather statement, Aug 5, 6:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT FRI AUG 5 2016
GAZ100-052315-
BULLOCH GA-
642 PM EDT FRI AUG 5 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY UNTIL
715 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEVILS...OR 8 MILES NORTHWEST OF PEMBROKE...
MOVING NORTHEAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BAY...NEVILS AND DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING. AVOID USING METAL
EQUIPMENT AND KEEP DISTANCE FROM OBJECTS SUCH AS IRRIGATION
SYSTEMS... POLES...FENCES AND TREES. LIVESTOCK AND OUTDOOR PETS ARE
PARTICULARLY VULNERABLE IN OPEN FIELDS AND SHOULD BE TAKEN INTO
SHELTERS IF TIME PERMITS.
&&
LAT...LON 3241 8181 3230 8152 3219 8162 3216 8176
3217 8178 3220 8181 3223 8181 3225 8184
TIME...MOT...LOC 2242Z 202DEG 8KT 3221 8174Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.